MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY SET, PIGGYBACK WITH BACKCHECK VALVE, 3 CLAVE Y-SITES, SECURE LOCK, 100 I; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY SET, PIGGYBACK WITH BACKCHECK VALVE, 3 CLAVE Y-SITES, SECURE LOCK, 100 I; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 126640489
Medical Device Problem Codes Backflow (1064); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for evaluation.A lot number has been provided, a device history lot review is pending.Additional reporter: (b)(6).
 
Event or Problem Description
The event involved a primary set, piggyback with backcheck valve, 3 clave y-sites, secure lock, 100 inch.It was reported the patient arrived to or with iv fluid running.During intubation, iv tubing was found to be defective as iv meds were backflowing out of the proximal iv port.Anesthesia realized after giving rocuronium and propofol.Unsure how much medication pt received due to meds coming out of proximal port.Writer informed prep room nurse of iv malfunction.The product was used for two weeks before the problem occurred.The problem was discovered by an or rn.The device was re-sterilized or re-processed.There was patient involvement and no adverse event.They have two documented cases that both have the same exact issue.This report captures 2 occurrences.
 
Additional Manufacturer Narrative
No product samples, pictures, or videos were received for investigation.The complaint of backflow could not be confirmed by the investigation.Without the return of the used sample, a comprehensive failure investigation cannot be performed, and a cause cannot be determined.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
PRIMARY SET, PIGGYBACK WITH BACKCHECK VALVE, 3 CLAVE Y-SITES, SECURE LOCK, 100 I
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21193259
Report Number9615050-2025-00042
Device Sequence Number17023605
Product Code FPA
UDI-Device Identifier10887787005964
UDI-Public(01)10887787005964(17)270701(10)14017985
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number126640489
Device Lot Number14017985
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROPOFOL, UNK MFR; ROCURONIUM, UNK MFR
Patient SexUnknown